Varicose veins: Possible side effect of depakote?

Messages
327
Reaction score
0
Points
0
This is a little embarrassing... My nether region has been killing me for the past few days, so I went to the walk in where they did an ultrasound, where they saw varicocele down there. I'm going to a urologist for a second opinion, but if he verifies this, a surgery will be required to take care of it.

The kidney pain has been on and off since taking the Depakote, so I had thought it was just that "normal" side effect that would wear off (which is also a symptom of vericocele). All of my blood levels and urine tests have come back normal. I've been taking it for a month now, and now this happens.

Could this be a possible side effect of the medication? Has anyone who is/was on it have to deal with varicose veins anywhere? Maybe it's just coincidence, but I wanted to make sure all of my bases were covered.


I've checked all of the Googles and didn't find any helpful stuff at all.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,509
Reaction score
13
Points
148
Vericoceles tend to be slow-forming, so it's extremely unlikely that a month's exposure to Depakote would be the cause. They're relatively common in men under thirty (about 1 in 6).

Some of the side effects you've been attributing to the Depakote (nausea, vomiting and kidney pain) might be related instead to compression of the left renal vein that caused the varicocele.
 

AlohaBird

New
Messages
1,920
Reaction score
0
Points
0
That would make sense.

I've been on Depakote for about ten years and have not had any vein issues.
 
Top